Periodic McKendrick equations for age-structered population growth

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

With the averaged net reproductive rate used as a bifurcation parameter, the existence of a local parameterized branch of time-periodic solutions of the McKendrick equations is proved under the assumption that the death and fertility rates suffers small-amplitude time periodicities. The required linear theory is developed and the results are illustrated by means of a simple example in which fertility varies cosinusoidally in time.

Original languageEnglish (US)
Pages (from-to)513-526
Number of pages14
JournalComputers and Mathematics with Applications
Volume12
Issue number4-5 PART A
DOIs
StatePublished - 1986

Fingerprint

Fertility
Population Growth
Time-periodic Solutions
Periodicity
Branch
Bifurcation
Vary

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Modeling and Simulation

Cite this

Periodic McKendrick equations for age-structered population growth. / Cushing, Jim M.

In: Computers and Mathematics with Applications, Vol. 12, No. 4-5 PART A, 1986, p. 513-526.

Research output: Contribution to journalArticle

@article{6845c179c2d9451c8fd2d75846997224,
title = "Periodic McKendrick equations for age-structered population growth",
abstract = "With the averaged net reproductive rate used as a bifurcation parameter, the existence of a local parameterized branch of time-periodic solutions of the McKendrick equations is proved under the assumption that the death and fertility rates suffers small-amplitude time periodicities. The required linear theory is developed and the results are illustrated by means of a simple example in which fertility varies cosinusoidally in time.",
author = "Cushing, {Jim M}",
year = "1986",
doi = "10.1016/0898-1221(86)90177-X",
language = "English (US)",
volume = "12",
pages = "513--526",
journal = "Computers and Mathematics with Applications",
issn = "0898-1221",
publisher = "Elsevier Limited",
number = "4-5 PART A",

}

TY - JOUR

T1 - Periodic McKendrick equations for age-structered population growth

AU - Cushing, Jim M

PY - 1986

Y1 - 1986

N2 - With the averaged net reproductive rate used as a bifurcation parameter, the existence of a local parameterized branch of time-periodic solutions of the McKendrick equations is proved under the assumption that the death and fertility rates suffers small-amplitude time periodicities. The required linear theory is developed and the results are illustrated by means of a simple example in which fertility varies cosinusoidally in time.

AB - With the averaged net reproductive rate used as a bifurcation parameter, the existence of a local parameterized branch of time-periodic solutions of the McKendrick equations is proved under the assumption that the death and fertility rates suffers small-amplitude time periodicities. The required linear theory is developed and the results are illustrated by means of a simple example in which fertility varies cosinusoidally in time.

UR - http://www.scopus.com/inward/record.url?scp=38249042900&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249042900&partnerID=8YFLogxK

U2 - 10.1016/0898-1221(86)90177-X

DO - 10.1016/0898-1221(86)90177-X

M3 - Article

AN - SCOPUS:38249042900

VL - 12

SP - 513

EP - 526

JO - Computers and Mathematics with Applications

JF - Computers and Mathematics with Applications

SN - 0898-1221

IS - 4-5 PART A

ER -